Super real closed rings

Tressl, Marcus (2007) Super real closed rings. Fundamenta Mathematicae, 194 (2). pp. 121-177. ISSN 1730-6329

[thumbnail of Super_real_closed_rings.pdf] PDF
Restricted to Repository staff only

Download (423kB)


A super real closed ring is a commutative ring equipped with the operation of all continuous functions $\mathbb{R}^n \rightarrow \mathbb{R}$. Examples are rings of continuous functions and super real fields attached to $z$-prime ideals in the sense of Dales and Woodin. We prove that super real closed rings which are fields are an elementary class of real closed fields which carry all o-minimal expansions of the real field in a natural way. The main part of the paper develops the commutative algebra of super real closed rings, by showing that many constructions of lattice ordered rings can be performed inside super real closed rings; the most important are: residue rings, complete and classical quotients, convex hulls, valuations, Prüfer hulls and real closures over proconstructible subsets. We also give a counterexample to the conjecture that the first order theory of (pure) rings of continuous functions is the theory of real closed rings, which says in addition that a semi-local model is a product of fields.

Item Type: Article
Subjects: MSC 2010, the AMS's Mathematics Subject Classification > 03 Mathematical logic and foundations
Depositing User: Ms Lucy van Russelt
Date Deposited: 21 Nov 2007
Last Modified: 20 Oct 2017 14:12

Actions (login required)

View Item View Item